| Catalog Number |
MX9175 |
| Medical Device Problem Code |
Failure to Prime (1492)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd maxguard extension set with standard needless connector would not prime.The following information was provided by the initial reporter: "my cardiac cath lab team has escalated a second time their concern with the tubing below not priming.The product is mx9175, lot # 23019031.She said that during cases this weekend the functionality was hit or miss.When they couldn't get the tubing to prime, they just kept hooking up a new set until they found one that would prime.This is a huge waste and delays patient care." response received on 08-aug-2023.¿ is there sample available to return for evaluation? if no, can a photo be provided? a picture and samples were already sent ¿ do you not have them? ¿ was there any adverse event or serious injury reported? no ¿ was the tubing still coiled with tape in place during priming/flushing? no ¿ how much fluid is in the drip chamber prior to priming the rest of the set? i mean this happened on more than one occasion so im sure the amount in the drip chamber varied but typically the nurses fill the drip chamber to about half full prior to priming.¿ how far in the bag is the spike? again, im sure that this varied slightly case by case but the nurses (once they took off the bd set) were able to prime the tubing with no issues so that tells me that the spike was seated high enough and was not the issue.
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Additional Manufacturer Narrative
H6: investigation summary no product or photo was returned by the customer.The customer complaint that the tubing is not priming could not be verified due to the product not being returned for failure investigation.A device history record review for model mx9175 lot number 23019031 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.
Event or Problem Description
It was reported that bd maxguard extension set with standard needless connector would not prime.The following information was provided by the initial reporter: "my cardiac cath lab team has escalated a second time their concern with the tubing below not priming.The product is mx9175, lot # 23019031.She said that during cases this weekend the functionality was hit or miss.When they couldn¿t get the tubing to prime they just kept hooking up a new set until they found one that would prime.This is a huge waste and delays patient care." response received on 08-aug-2023.¿ is there sample available to return for evaluation? if no, can a photo be provided? a picture and samples were already sent ¿ do you not have them? ¿ was there any adverse event or serious injury reported? no ¿ was the tubing still coiled with tape in place during priming/flushing? no ¿ how much fluid is in the drip chamber prior to priming the rest of the set? i mean this happened on more than one occasion so i¿m sure the amount in the drip chamber varied but typically the nurses fill the drip chamber to about half full prior to priming.¿ how far in the bag is the spike? again i¿m sure that this varied slightly case by case but the nurses (once they took off the bd set) were able to prime the tubing with no issues so that tells me that the spike was seated high enough and was not the issue.